Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 253, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2008, 1:13 AM CDT for 4 counties in Oklahoma. It was in force for 62 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 1:13 AM CDT (06:13 UTC)
- Expired
- May 2, 2008, 2:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 1:46 AM CDT | TSTM WND DMG | Bristow, OK | MAJOR TREE DAMAGE THROUGHOUT TOWN WITH TELEPHONE POLES ALSO DOWNED. |
| May 2, 1:48 AM CDT | TSTM WND DMG | 3 E Bristow, OK | TWO ROOFS REMOVED FROM BUILDINGS AND SCATTERED ACROSS ROADWAY. TIME ESTIMATED FROM RADAR DATA. |
| May 2, 1:53 AM CDT | TSTM WND DMG | 6 Ene Bristow, OK | DAMAGE TO MOBILE HOME AND TREES...POSSIBLE TORNADO. TIME ESTIMATED BY RADAR. LOCATION 211TH STREET AND 257 WEST AVE. |
| May 2, 2:12 AM CDT | HAIL 0.75 | Sand Springs, OK | DIME TO PENNY SIZE HAIL |
| May 2, 2:15 AM CDT | TSTM WND GST 60 | Slick, OK | MANY POWER OUTAGES NOTED AS WELL. |
| May 2, 2:22 AM CDT | TSTM WND DMG | Tulsa, OK | LARGE TREE LIMBS DOWN -55TH AND YALE |
| May 2, 2:22 AM CDT | TSTM WND GST 60 | Tulsa, OK | 55TH AND YALE AVENUE. |
| May 2, 2:23 AM CDT | HAIL 1 | Cromwell, OK | WEST SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:09 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3804 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 30.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020613
SVRTSA
OKC037-107-111-143-020715-
/O.NEW.KTSA.SV.W.0253.080502T0613Z-080502T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
113 AM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
CREEK COUNTY IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 215 AM CDT
* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF OILTON TO 35 MILES SOUTHWEST OF
PADEN...MOVING EAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OILTON...
DRUMRIGHT...SHAMROCK...MANNFORD...DEPEW...PADEN...BRISTOW...
WELTY...BOLEY...KELLYVILLE...SAND SPRINGS...SLICK...SAPULPA...
CASTLE...TULSA...KIEFER...BEARDEN...OKFUSKEE...MOUNDS...GLENPOOL...
OKEMAH...JENKS...BIXBY...BEGGS AND CLEARVIEW.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3620 9582 3617 9582 3616 9577 3612 9577
3528 9625 3528 9642 3530 9645 3545 9646
3541 9653 3538 9654 3539 9663 3617 9664
TIME...MOT...LOC 0613Z 269DEG 34KT 3612 9663 3530 9708
$$1 follow-up statement
000
WWUS54 KTSA 020651
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
151 AM CDT FRI MAY 2 2008
OKC037-107-111-143-020715-
/O.CON.KTSA.SV.W.0253.000000T0000Z-080502T0715Z/
OKMULGEE OK-CREEK OK-OKFUSKEE OK-TULSA OK-
151 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR TULSA...OKFUSKEE...CREEK AND NORTHWESTERN OKMULGEE COUNTIES...
AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF MANNFORD TO 15 MILES SOUTHWEST OF
PADEN...MOVING EAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WELTY...BOLEY...
KELLYVILLE...SAND SPRINGS...SLICK...GRAY...SAPULPA...MASON...
CASTLE...TULSA...KIEFER...BEARDEN...OKFUSKEE...MOUNDS...GLENPOOL...
OKEMAH...BIXBY...BEGGS...CLEARVIEW...LIBERTY AND JENKS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3617 9582 3614 9576 3528 9625 3528 9642
3545 9646 3541 9653 3538 9654 3540 9664
3579 9664 3618 9645 3618 9602 3621 9582
TIME...MOT...LOC 0651Z 269DEG 34KT 3613 9619 3531 9664
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 1:00 AM CDT, 13 minutes earlier.
Area forecast discussion, May 2, 1:00 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 100 AM CDT FRI MAY 2 2008 .MESOSCALE UPDATE... MESOSCALE GRIDS SHOW A THE BEST OVERLAP OF CAP INDEX...LOW-LEVEL SHEAR...AND LOW-LEVEL CAPE IS AHEAD OF THE LINE OF IN PAWNEE...OSAGE AND WASHINGTON COUNTIES. THE LOW-LEVEL SHEAR IS STRONG ENOUGH THAT A SQUALL LINE TORNADO IS POSSIBLE IN THESE AREAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, May 1, 10:53 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1053 PM CDT THU MAY 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1043 PM CDT THU MAY 1 2008 ...ADDITIONAL STORMS WILL MOVE THROUGH THE AREA OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND MIDNIGHT...OSAGE COUNTY. AREA AT GREATEST RISK...EASTERN OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. DISCUSSION... A COLD FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT. A LINE OF STORMS WITH AND SLIGHTLY AHEAD OF THE FRONT IS EXPECTED TO REACH NORTHWEST OSAGE COUNTY AROUND MIDNIGHT AND CONTINUE MOVING ACROSS THE REGION REACHING NORTHWEST ARKANSAS BETWEEN 3 AND 5 AM. THE PROGRESSIVE LINEAR NATURE OF CONVECTION OVERNIGHT SUGGESTS A MUCH LARGER AREA OF EASTERN OKLAHOMA WILL BE EFFECTED BY STORMS THAN THE SCATTERED SUPER CELLS NORTHWEST OF TULSA THURSDAY EVENING. LARGE HAIL AND DAMAGING WINDS WILL THE PRIMARY THREAT WITH A SMALL RISK OF TORNADOES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY LINGER IN THE REGION EARLY FRIDAY MORNING BEFORE ENDING BY MID MORNING AS THE FRONT AND UPPER LEVEL SYSTEM MOVE AWAY FROM THE FORECAST AREA. A QUIET PERIOD IS EXPECTED FOR THE WEEKEND. A CHANCE OF THUNDERSTORMS RETURNS SUNDAY NIGHT AS THE NEXT SYSTEM APPROACHES. A CHANCE FOR THUNDERSTORMS REMAINS IN THE FORECAST MONDAY THROUGH WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 1, 8:15 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL SHIDLER 36.78N 96.66W
05/01/2008 E2.75 INCH OSAGE OK STORM CHASER
LOTS OF GOLFBALL TO BASEBALL SIZED HAIL IN SHIDLER
&&
BASLocal storm report, May 1, 8:23 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
823 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO NE PAWNEE 36.34N 96.80W
05/01/2008 PAWNEE OK BROADCAST MEDIA
SPOTTERS REPORTED POSSIBLE TORNADO ON GROUND 2E AND 2N OF
PAWNEE
&&
DMJLocal storm report, May 1, 8:31 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 7 W BLACKBURN 35.82N 94.34W
05/01/2008 WASHINGTON AR BROADCAST MEDIA
LARGE CONE TORNADO
&&
BASLocal storm report, May 1, 8:34 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
834 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 7 W BLACKBURN 36.37N 96.72W
05/01/2008 PAWNEE OK BROADCAST MEDIA
LARGE CONE TORNADO
&&
BASLocal storm report, May 1, 8:39 PM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 2 SE RALSTON 36.48N 96.71W
05/01/2008 OSAGE OK STORM CHASER
100 YARD WIDE MULTI VORTEX TORNADO. HAS BEEN 2 TORNADOES
ON THE GROUND AT THE SAME TIME.
&&
BASLocal storm report, May 1, 9:10 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT THU MAY 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TORNADO 8 SW PAWHUSKA 36.59N 96.44W
05/01/2008 OSAGE OK STORM CHASER
TORNADO THAT IS TRACKING THROUGH PAWNEE AND OSAGE
COUNTIES REMAINS ON THE GROUND AT THIS TIME. CONTINUED
REPORTS OF 2 TORNADOES ON THE GROUND AT THE SAME TIME
INTERMITTENTLY.
&&
BASThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 1, 7:38 PM CDT | Tornado Warning | TSA | Pawnee | 67 min |
| May 1, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 63 min |
| May 1, 8:28 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 62 min |
| May 1, 8:45 PM CDT | Tornado Warning | TSA | Creek, Pawnee | 31 min |
| May 1, 9:21 PM CDT | Tornado Warning | TSA | Osage | 30 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 63 min |
| May 2, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 4 more | 62 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 61 min |
| May 2, 3:09 AM CDT | Tornado Warning | TSA | Mayes | 31 min |
| May 2, 3:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, McIntosh, Mayes and 4 more | 59 min |
| May 2, 3:30 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 60 min |
| May 2, 4:02 AM CDT | Tornado Warning | TSA | Adair, Delaware | 43 min |
| May 2, 4:11 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 1 more | 64 min |
| May 2, 5:10 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Sequoyah | 80 min |
| May 2, 5:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| May 2, 6:06 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 54 min |
| May 2, 6:12 AM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee, Osage | 30 days |
| May 2, 6:28 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 47 min |
| May 2, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.